Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

Request Permissions   Purchase Content 
 
 

 

Mod $ p$ points on Shimura varieties of abelian type


Author: Mark Kisin
Journal: J. Amer. Math. Soc. 30 (2017), 819-914
MSC (2010): Primary 11G18; Secondary 11G10
DOI: https://doi.org/10.1090/jams/867
Published electronically: January 11, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the mod $ p$ points on a Shimura variety of abelian type with hyperspecial level have the form predicted by the conjectures of Kottwitz and Langlands-Rapoport. Along the way we show that the isogeny class of a mod $ p$ point contains the reduction of a special point.


References [Enhancements On Off] (What's this?)

  • [Bla94] Don Blasius, A $ p$-adic property of Hodge classes on abelian varieties, Motives (Seattle, WA, 1991) Proc. Sympos. Pure Math., vol. 55, Amer. Math. Soc., Providence, RI, 1994, pp. 293-308. MR 1265557
  • [Bor98] Mikhail Borovoi, Abelian Galois cohomology of reductive groups, Mem. Amer. Math. Soc. 132 (1998), no. 626, viii+50. MR 1401491, https://doi.org/10.1090/memo/0626
  • [Bre00] Christophe Breuil, Groupes $ p$-divisibles, groupes finis et modules filtrés, Ann. of Math. (2) 152 (2000), no. 2, 489-549 (French, with French summary). MR 1804530, https://doi.org/10.2307/2661391
  • [BT65] Armand Borel and Jacques Tits, Groupes réductifs, Inst. Hautes Études Sci. Publ. Math. 27 (1965), 55-150 (French). MR 0207712
  • [CKV15] Miaofen Chen, Mark Kisin, and Eva Viehmann, Connected components of affine Deligne-Lusztig varieties in mixed characteristic, Compos. Math. 151 (2015), no. 9, 1697-1762. MR 3406443, https://doi.org/10.1112/S0010437X15007253
  • [CTS07] Jean-Louis Colliot-Thélène and Venapally Suresh, Quelques questions d'approximation faible pour les tores algébriques, Ann. Inst. Fourier (Grenoble) 57 (2007), no. 1, 273-288 (French, with English and French summaries). MR 2316239
  • [Del69] Pierre Deligne, Variétés abéliennes ordinaires sur un corps fini, Invent. Math. 8 (1969), 238-243 (French). MR 0254059
  • [Del71] Pierre Deligne, Travaux de Shimura, Séminaire Bourbaki, 23ème année (1970/71), Exp. No. 389, Springer, Berlin, 1971, pp. 123-165. Lecture Notes in Math., Vol. 244 (French). MR 0498581
  • [Del79] Pierre Deligne, Variétés de Shimura: interprétation modulaire, et techniques de construction de modèles canoniques, Automorphic forms, representations and $ L$-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977) Proc. Sympos. Pure Math., XXXIII, Amer. Math. Soc., Providence, R.I., 1979, pp. 247-289 (French). MR 546620
  • [dJ95] A. J. de Jong, Crystalline Dieudonné module theory via formal and rigid geometry, Inst. Hautes Études Sci. Publ. Math. 82 (1995), 5-96 (1996). MR 1383213
  • [DG70] Michael Demazure and Alexander Grothendieck, Schémas en groupes I,II,III, Lecture notes in Math., vol. 151-153, Springer, 1970.
  • [Fal99] Gerd Faltings, Integral crystalline cohomology over very ramified valuation rings, J. Amer. Math. Soc. 12 (1999), no. 1, 117-144. MR 1618483, https://doi.org/10.1090/S0894-0347-99-00273-8
  • [Fal10] Gerd Faltings, Coverings of $ p$-adic period domains, J. Reine Angew. Math. 643 (2010), 111-139. MR 2658191
  • [FC90] Gerd Faltings and Ching-Li Chai, Degeneration of abelian varieties, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 22, Springer-Verlag, Berlin, 1990. With an appendix by David Mumford. MR 1083353
  • [Iha68] Yasutaka Ihara, The congruence monodromy problems, J. Math. Soc. Japan 20 (1968), 107-121. MR 0240105
  • [Iha69] Yasutaka Ihara, On congruence monodromy problems I,II,, thesis, Univ. of Tokyo, 1969.
  • [Kis06] Mark Kisin, Crystalline representations and $ F$-crystals, Algebraic geometry and number theory, Progr. Math., vol. 253, Birkhäuser Boston, Boston, MA, 2006, pp. 459-496. MR 2263197, https://doi.org/10.1007/978-0-8176-4532-8_7
  • [Kis10] Mark Kisin, Integral models for Shimura varieties of abelian type, J. Amer. Math. Soc. 23 (2010), no. 4, 967-1012. MR 2669706, https://doi.org/10.1090/S0894-0347-10-00667-3
  • [Kot82] Robert E. Kottwitz, Rational conjugacy classes in reductive groups, Duke Math. J. 49 (1982), no. 4, 785-806. MR 683003
  • [Kot84] Robert E. Kottwitz, Shimura varieties and twisted orbital integrals, Math. Ann. 269 (1984), no. 3, 287-300. MR 761308, https://doi.org/10.1007/BF01450697
  • [Kot85] Robert E. Kottwitz, Isocrystals with additional structure, Compositio Math. 56 (1985), no. 2, 201-220. MR 809866
  • [Kot90] Robert E. Kottwitz, Shimura varieties and $ \lambda $-adic representations, Automorphic forms, Shimura varieties, and $ L$-functions, Vol.I (Ann Arbor, MI, 1988) Perspect. Math., vol. 10, Academic Press, Boston, MA, 1990, pp. 161-209. MR 1044820
  • [Kot92] Robert E. Kottwitz, Points on some Shimura varieties over finite fields, J. Amer. Math. Soc. 5 (1992), no. 2, 373-444. MR 1124982, https://doi.org/10.2307/2152772
  • [Kot97] Robert E. Kottwitz, Isocrystals with additional structure. II, Compositio Math. 109 (1997), no. 3, 255-339. MR 1485921, https://doi.org/10.1023/A:1000102604688
  • [KP15] Mark Kisin and George J. Pappas, Integral models of Shimura varieties with parahoric level structure (2015), 81 pages, available at http://www.math.harvard.edu/~kisin/dvifiles/parahoric.pdf.
  • [Lan76] R. P. Langlands, Some contemporary problems with origins in the Jugendtraum, Mathematical developments arising from Hilbert problems (Proc. Sympos. Pure Math., Vol. XXVIII, Northern Illinois Univ., De Kalb, Ill., 1974) Amer. Math. Soc., Providence, R. I., 1976, pp. 401-418. MR 0437500
  • [Lan77] Robert P. Langlands, Shimura varieties and the Selberg trace formula, Canad. J. Math. 29 (1977), no. 6, 1292-1299. MR 0498400
  • [Lan79a] R. P. Langlands, On the zeta functions of some simple Shimura varieties, Canad. J. Math. 31 (1979), no. 6, 1121-1216. MR 553157, https://doi.org/10.4153/CJM-1979-102-1
  • [Lan79b] R. P. Langlands, Automorphic representations, Shimura varieties, and motives. Ein Märchen, Automorphic forms, representations and $ L$-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977) Proc. Sympos. Pure Math., XXXIII, Amer. Math. Soc., Providence, R.I., 1979, pp. 205-246. MR 546619
  • [LR87] R. P. Langlands and M. Rapoport, Shimuravarietäten und Gerben, J. Reine Angew. Math. 378 (1987), 113-220 (German). MR 895287
  • [MB89] Laurent Moret-Bailly, Groupes de Picard et problèmes de Skolem. I, II, Ann. Sci. École Norm. Sup. (4) 22 (1989), no. 2, 161-179, 181-194 (French). MR 1005158
  • [Mil79] J. S. Milne, Points on Shimura varieties mod $ p$, Automorphic forms, representations and $ L$-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977) Proc. Sympos. Pure Math., XXXIII, Amer. Math. Soc., Providence, R.I., 1979, pp. 165-184. MR 546616
  • [Mil90] James S. Milne, Canonical models of (mixed) Shimura varieties and automorphic vector bundles, Automorphic forms, Shimura varieties, and $ L$-functions, Vol.I (Ann Arbor, MI, 1988) Perspect. Math., vol. 10, Academic Press, Boston, MA, 1990, pp. 283-414. MR 1044823
  • [Mil92] James S. Milne, The points on a Shimura variety modulo a prime of good reduction, The zeta functions of Picard modular surfaces, Univ. Montréal, Montreal, QC, 1992, pp. 151-253. MR 1155229
  • [Moo98] Ben Moonen, Models of Shimura varieties in mixed characteristics, Galois representations in arithmetic algebraic geometry (Durham, 1996), London Math. Soc. Lecture Note Ser., vol. 254, Cambridge Univ. Press, Cambridge, 1998, pp. 267-350. MR 1696489, https://doi.org/10.1017/CBO9780511662010.008
  • [Mor70] Yasua Morita, Ihara's conjectures and moduli space of abelian varieties, Thesis, Univ. Tokyo, 1970.
  • [Pfa96] Matthias Pfau, The conjecture of Langlands and Rapoport for certain Shimura varieties of non-rational weight, J. Reine Angew. Math. 471 (1996), 165-199. MR 1374922, https://doi.org/10.1515/crll.1996.471.165
  • [Rap05] Michael Rapoport, A guide to the reduction modulo $ p$ of Shimura varieties, Astérisque 298 (2005), 271-318 (English, with English and French summaries). Automorphic forms. I. MR 2141705
  • [Rei97] Harry Reimann, The semi-simple zeta function of quaternionic Shimura varieties, Lecture Notes in Mathematics, vol. 1657, Springer-Verlag, Berlin, 1997. MR 1470457
  • [RR96] M. Rapoport and M. Richartz, On the classification and specialization of $ F$-isocrystals with additional structure, Compositio Math. 103 (1996), no. 2, 153-181. MR 1411570
  • [RZ96] M. Rapoport and Th. Zink, Period spaces for $ p$-divisible groups, Annals of Mathematics Studies, vol. 141, Princeton University Press, Princeton, NJ, 1996. MR 1393439
  • [RZ88] Harry Reimann and Thomas Zink, Der Dieudonnémodul einer polarisierten abelschen Mannigfaltigkeit vom CM-Typ, Ann. of Math. (2) 128 (1988), no. 3, 461-482 (German). MR 970608, https://doi.org/10.2307/1971433
  • [San81] J.-J. Sansuc, Groupe de Brauer et arithmétique des groupes algébriques linéaires sur un corps de nombres, J. Reine Angew. Math. 327 (1981), 12-80 (French). MR 631309, https://doi.org/10.1515/crll.1981.327.12
  • [Ser94] Jean-Pierre Serre, Cohomologie galoisienne, 5th ed., Lecture Notes in Mathematics, vol. 5, Springer-Verlag, Berlin, 1994 (French). MR 1324577
  • [Tat66] John Tate, Endomorphisms of abelian varieties over finite fields, Invent. Math. 2 (1966), 134-144. MR 0206004
  • [Win91] Jean-Pierre Wintenberger, Torseur entre cohomologie étale $ p$-adique et cohomologie cristalline; le cas abélien, Duke Math. J. 62 (1991), no. 3, 511-526 (French). MR 1104805, https://doi.org/10.1215/S0012-7094-91-06221-6
  • [Win97] Jean-Pierre Wintenberger, Propriétés du groupe tannakien des structures de Hodge $ p$-adiques et torseur entre cohomologies cristalline et étale, Ann. Inst. Fourier (Grenoble) 47 (1997), no. 5, 1289-1334 (French, with English and French summaries). MR 1600395
  • [Win05] J.-P. Wintenberger, Existence de $ F$-cristaux avec structures supplémentaires, Adv. Math. 190 (2005), no. 1, 196-224 (French, with English summary). MR 2104909, https://doi.org/10.1016/j.aim.2003.12.006
  • [Zin83] Thomas Zink, Isogenieklassen von Punkten von Shimuramannigfaltigkeiten mit Werten in einem endlichen Körper, Math. Nachr. 112 (1983), 103-124 (German). MR 726854, https://doi.org/10.1002/mana.19831120106
  • [Zin01] Thomas Zink, Windows for displays of $ p$-divisible groups, Moduli of abelian varieties (Texel Island, 1999) Progr. Math., vol. 195, Birkhäuser, Basel, 2001, pp. 491-518. MR 1827031

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2010): 11G18, 11G10

Retrieve articles in all journals with MSC (2010): 11G18, 11G10


Additional Information

Mark Kisin
Affiliation: Department of Mathematics, Harvard University, 1 Oxford Street, Cambridge, Massachusetts 02138
Email: kisin@math.harvard.edu

DOI: https://doi.org/10.1090/jams/867
Keywords: Shimura varieties, Hodge cycles
Received by editor(s): September 9, 2013
Received by editor(s) in revised form: July 18, 2016
Published electronically: January 11, 2017
Additional Notes: The author was partially supported by NSF grant DMS-0017749000
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society